Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 121, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 25, 2015, 1:06 AM CST for 8 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2015, 1:06 AM CST (07:06 UTC)
- Expired
- Dec 25, 2015, 4:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Arkansas County, AR, Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Desha County, AR, Drew County, AR, Lincoln County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 121 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 7.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 11:51 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Dec 24, 11:51 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1151 PM CST THU DEC 24 2015 .AVIATION... LOW CLOUDS/SOME FOG WILL INCREASE OVER SOUTHERN/EASTERN ARKANSAS OVERNIGHT AND INTO CHRISTMAS DAY. SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP AS WELL. MVFR CONDITIONS WILL BECOME COMMON...WITH IFR CONDITIONS IN PLACES. LOW CLOUDS WILL BE LESS PREVALENT ACROSS THE NORTHERN/WESTERN COUNTIES...AND PRECIPITATION WILL BE MORE ISOLATED. MAINLY VFR CONDITIONS ARE EXPECTED. WINDS WILL BE LIGHT/VARIABLE OVERNIGHT...AND EAST/NORTHEAST 8 TO 14 MPH CHRISTMAS DAY. && .PREV DISCUSSION... /ISSUED 1015 PM CST THU DEC 24 2015/ AVIATION... LOW CLOUDS/SOME FOG WILL INCREASE OVER SOUTHERN/EASTERN ARKANSAS OVERNIGHT AND INTO CHRISTMAS DAY. SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP AS WELL. MVFR CONDITIONS WILL BECOME COMMON...WITH IFR CONDITIONS IN PLACES. LOW CLOUDS WILL BE LESS PREVALENT ACROSS THE NORTHERN/WESTERN COUNTIES...AND PRECIPITATION WILL BE MORE ISOLATED. MAINLY VFR CONDITIONS ARE EXPECTED. WINDS WILL BE LIGHT/VARIABLE OVERNIGHT...AND EAST/NORTHEAST 8 TO 14 MPH CHRISTMAS DAY. (46) UPDATE... LATEST SURFACE ANALYSIS SHOWS WARM FRONT LIFTING NORTHWARD AT THIS TIME AND LOCATED OVER THE SOUTHEAST QUADRANT OF THE STATE. MOISTURE RETURN ALREADY UNDERWAY WITH DEW POINTS BACK IN THE 60S AS FAR NORTH AS PINE BLUFF WITH PATCHY FOG DEVELOPING BEHIND THE FRONT. PRECIPITATION CHANCES HAVE BEEN BUMPED UP OVER THE SOUTHEAST FOR THE NIGHT TIME HOURS. ALL SHORT TERM...HIGH RESOLUTION MODELS...SHOW CONVECTION LIKELY TO DEVELOP AFTER MIDNIGHT IN THIS AREA. SOME OF THESE STORMS COULD BE STRONG ESPECIALLY ALONG THE MISSISSIPPI RIVER. ALL UPDATES OUT. PREV DISCUSSION... /ISSUED 341 PM CST THU DEC 24 2015/ SHORT TERM...TONIGHT THROUGH SUNDAY A WARM FRONT WILL BEGIN LIFT NORTHWARD THIS EVENING...BRING SLIGHT PRECIP CHANCES LATE TONIGHT MAINLY IN THE FORM OF DRIZZLE. AS PRCIP CHANCES INCREASE FROM THE SE WILL EXPECT A MORE SCATTERED OVERNIGHT...WITH PATCHY FOG DEVELOPING AS LOW LEVEL MOISTURE RETURNS. HEADING THROUGH THE CHRISTMAS DAY...THE WARM FRONT WILL LIFT NORTH INTO CENTRAL AR BEFORE WOBBLING BACK TO THE SE CORNER. THIS WILL LIMIT POPS GENERALLY TO THE SE HALF OF THE STATE...WITH NW AREAS REMIANING DRY. HOWEVER...THE FRONT WILL PUSH ITS WAY NORTH AND WEST ACROSS THE CWA FRIDAY NIGHT INTO SATURDAY...WITH WARM FRONT STALLING ACROSS THE NORTHWEST CORNER OF THE STATE. AT THIS TIME IT APPEARS THAT THE BULK OF THE HEAVY RAIN WILL HOLD OFF UNTIL SATURDAY EVENING FOR MUCH OF THE AREA. AFTER THAT THOUGH...THE SKIES WILL OPEN SIGNIFICANTLY HEAVY RAINFALL WILL OCCUR THROUGH MONDAY AS. THIS IS IN RESPONSE TO A LARGE...DEEP UPPER LEVEL H5 SYSTEM SWINGS OUT THE DESERT SW. A STRENGTHENING SFC LOW WILL DEVELOP AND SLOWLY MOVE ACROSS THE STATE. HEAVY RAINFALL WILL ONGOING THROUGH THE TIME...WITH SEVERAL INCHES OF RAIN POSSIBLE GENERALLY ACROSS THE WESTERN PORTIONS OF THE CWA. A FLASH FLOOD WATCH WILL BE ISSUED AS A RESULT. SIGNIFICANT RIVER FLOOD WILL ALSO BE A CONCERN FOR THE ARKANSAS AND OUACHITA RIVER BASINS. IT SHOULD BE NOTED THAT MANY DETAILS COULD STILL CHANGE AT THIS POINT AND THE WATCH COULD BE EXPANDED AS NECESSARY. LONG TERM...MONDAY THROUGH WEDNESDAY PREVIOUSLY MENTIONED SYSTEM WILL BE PULLING AWAY FROM THE STATE EARLY IN THIS PERIOD. SURFACE HIGH PRESSURE WILL THEN BUILD FROM THE PLAINS INTO THE MID SOUTH...PROMOTING DRY CONDITIONS FOR THE REST OF THE PERIOD...ALONG WITH COOLER THAN NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 70 48 59 53 / 10 40 30 70 CAMDEN AR 79 60 71 63 / 10 60 70 70 HARRISON AR 68 39 58 51 / 10 10 10 80 HOT SPRINGS AR 73 54 63 59 / 10 40 40 70 LITTLE ROCK AR 70 55 62 57 / 10 40 50 70 MONTICELLO AR 73 63 74 67 / 10 70 70 70 MOUNT IDA AR 74 50 64 59 / 10 30 30 70 MOUNTAIN HOME AR 68 41 59 50 / 10 10 20 80 NEWPORT AR 67 50 59 53 / 10 50 40 70 PINE BLUFF AR 72 58 67 61 / 10 60 70 70 RUSSELLVILLE AR 67 49 62 55 / 10 20 20 70 SEARCY AR 68 52 60 55 / 10 40 40 70 STUTTGART AR 72 55 62 58 / 10 60 60 70 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING FOR BAXTER-BOONE-JOHNSON-LOGAN-MARION-MONTGOMERY-NEWTON-PIKE- POLK-POPE-SCOTT-SEARCY-YELL. && AVIATION...51
Hazardous weather outlook, Dec 24, 8:45 PM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 845 PM CST THU DEC 24 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 845 PM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THE BOUNDARY RESPONSIBLE FOR THE SEVERE WEATHER ON WEDNESDAY...AFTER STALLING BRIEFLY SOUTH OF THE STATE...WILL MOVE BACK TO THE NORTH TONIGHT AS A WARM FRONT. MOISTURE WILL SURGE TO THE NORTH AS THE FRONT MOVES THROUGH WITH PATCHY FOG DEVELOPING. SHOWERS AND THUNDERSTORMS WILL DEVELOP AFTER MIDNIGHT OVER MAINLY THE SOUTHEAST PART OF THE STATE AND A STRONG STORM OR TWO CAN NOT BE RULED OUT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF THE FORECAST AREA WITH THE EXCEPTION OF THE NORTHWEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE ON FRIDAY AS A STRONG STORM SYSTEM LIFTS SLOWLY NORTHEAST ACROSS THE REGION. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND WITH HEAVY RAIN AT TIMES. MULTIPLE ROUNDS OF RAINFALL WILL BE POSSIBLE THROUGH EARLY NEXT WEEK...WITH SEVERAL INCHES OF RAINFALL EXPECTED. AS A RESULT...THE THREAT FOR FLASH FLOODING AND RIVER FLOODING WILL BE INCREASING OVER TIME. AT THIS TIME...5 TO 10 INCHES OF RAIN ARE POSSIBLE THROUGH MONDAY WITH THE HEAVIEST RAIN IN THE NORTHWEST SECTION OF THE STATE. ALSO...THIS STORM SYSTEM COULD BRING ANOTHER ROUND OF SEVERE WEATHER. REFER TO THE LATEST FORECASTS OVER THE NEXT SEVERAL DAYS AS THE DETAILS BECOME MORE CLEAR OVER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
In the hours before
Special weather statement, Dec 24, 11:25 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1125 PM CST THU DEC 24 2015 ARZ057-064-065-068-069-250615- ARKANSAS AR-BRADLEY AR-DESHA AR-LINCOLN AR-DREW AR- 1125 PM CST THU DEC 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADLEY...SOUTH CENTRAL ARKANSAS...NORTHWESTERN DESHA...CENTRAL DREW AND SOUTH CENTRAL LINCOLN COUNTIES UNTIL 1215 AM CST... AT 1125 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MONTICELLO...MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONTICELLO...DUMAS...ROHWER...MITCHELLVILLE...TILLAR...WATSON...WINCHESTER... YANCOPIN...GREEN HILL...OMEGA...KELSO...MERRISACH LAKE...REED...ARKANSAS POST...GOURD...ENON...PENDLETON...FLORENCE...MORGAN POINT RECREATION AREA AND PICKENS IN DESHA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3381 9109 3339 9198 3359 9196 3408 9132 TIME...MOT...LOC 0525Z 234DEG 33KT 3363 9169 62
Special weather statement, Dec 25, 12:35 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1235 AM CST FRI DEC 25 2015
ARZ057-065-250700-
ARKANSAS AR-DESHA AR-
1235 AM CST FRI DEC 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARKANSAS AND CENTRAL
DESHA COUNTIES UNTIL 100 AM CST...
AT 1235 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TRUSTEN HOLDER WMA TO
NEAR KELSO...AND MOVING NORTHEAST AT 55 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROHWER...WATSON...KELSO...TRUSTEN HOLDER WMA...OMEGA...YANCOPIN AND MORGAN
POINT RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3402 9090 3402 9099 3398 9096 3396 9097
3396 9100 3400 9102 3398 9109 3395 9108
3393 9101 3368 9126 3382 9151 3412 9108
3412 9095 3409 9091 3409 9087
TIME...MOT...LOC 0635Z 227DEG 46KT 3397 9110 3384 9133
62Special weather statement, Dec 25, 12:40 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1240 AM CST FRI DEC 25 2015 ARZ056-063-064-067>069-250730- JEFFERSON AR-CALHOUN AR-BRADLEY AR-LINCOLN AR-DREW AR-CLEVELAND AR- 1240 AM CST FRI DEC 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CALHOUN...NORTH CENTRAL BRADLEY...SOUTHWESTERN JEFFERSON...NORTHWESTERN DREW... WESTERN LINCOLN AND CLEVELAND COUNTIES UNTIL 130 AM CST... AT 1240 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER WEEKS...OR 9 MILES NORTHWEST OF WARREN...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PINE BLUFF...WARREN...STAR CITY...RISON...GRADY...HEBRON...WHITEFIELD...CANE CREEK STATE PARK...TOLEDO...WEEKS...KEDRON...HERBINE...MT ELBA...NEBO... FEENYVILLE...MARKS MILL STATE PARK...MT ZION...PINEBERGEN...FAITH AND ORLANDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3354 9218 3366 9235 3425 9205 3406 9163 TIME...MOT...LOC 0640Z 218DEG 40KT 3367 9221 62
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 11:25 PM CST | Special Weather Statement | LZK | Desha, Drew | 50 min |
| Dec 25, 12:02 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Lincoln | 28 min |
| Dec 25, 12:35 AM CST | Special Weather Statement | LZK | Desha | 25 min |
| Dec 25, 12:40 AM CST | Special Weather Statement | LZK | Cleveland, Lincoln | 50 min |
| Dec 25, 12:46 AM CST | Severe Thunderstorm Warning | LZK | Desha | 29 min |
| Dec 25, 1:08 AM CST | Severe Thunderstorm Warning | LZK | Dallas, Ouachita | 37 min |
| Dec 25, 1:54 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Lincoln | 51 min |
| Dec 25, 2:59 AM CST | Special Weather Statement | LZK | Calhoun | 46 min |
| Dec 25, 3:41 AM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Desha, Drew and 2 more | 4 hr |
| Dec 25, 7:05 AM CST | Flash Flood Warning | LZK | Arkansas, Bradley, Desha, Drew, Lincoln | 3 hr |
| Dec 25, 11:31 AM CST | River Flood Warning | LZK | Fulton, Sharp | 4 days |
| Dec 25, 11:31 AM CST | River Flood Warning | LZK | Lawrence, Randolph | 5 days |
| Dec 25, 11:31 AM CST | River Flood Warning | LZK | Randolph | 6 days |
| Dec 25, 11:37 AM CST | River Flood Warning | LZK | Randolph | 19 days |
| Dec 25, 11:56 AM CST | River Flood Warning | LZK | Izard, Stone | 5 days |
| Dec 25, 11:56 AM CST | River Flood Warning | LZK | Independence | 6 days |
| Dec 25, 11:59 AM CST | River Flood Warning | LZK | Searcy | 4 days |
| Dec 25, 12:14 PM CST | River Flood Warning | LZK | Independence, Jackson | 15 days |
| Dec 25, 12:45 PM CST | River Flood Warning | LZK | Bradley, Calhoun, Union | 38 days |
| Dec 25, 1:13 PM CST | River Flood Warning | LZK | Pope, Yell | 9 days |
| Dec 25, 1:13 PM CST | River Flood Warning | LZK | Conway, Perry, Pope, Yell | 12 days |
| Dec 25, 1:23 PM CST | River Flood Warning | LZK | Faulkner, Perry | 11 days |
| Dec 25, 1:31 PM CST | River Flood Warning | LZK | Pulaski | 10 days |
| Dec 25, 1:31 PM CST | River Flood Warning | LZK | Jefferson, Lincoln | 12 days |
| Dec 25, 1:36 PM CST | River Flood Warning | LZK | Arkansas, Desha, Lincoln | 12 days |
| Dec 25, 1:41 PM CST | River Flood Warning | LZK | Perry | 24 days |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.